Peller, V. V. and Young, N. J. (1994) Superoptimal analytic approximations of matrix functions. Journal of Functional Analysis, 120 (2). pp. 300-343.Full text not available from this repository.
We study the approximation of a bounded matrix-valued function G on the unit circle by functions Q bounded and analytic in the unit disc. We show that if G is continuous then there is a unique Q for which the error G - Q has a strong minimality property involving not only the L∞-norm of G - Q but also the suprema of its subsequent singular values. We obtain structural properties of the error G - Q and show that certain smoothness properties of G are inherited by Q (e.g., membership of Besov spaces).
|Journal or Publication Title:||Journal of Functional Analysis|
|Subjects:||Q Science > QA Mathematics|
|Deposited On:||12 Nov 2008 15:10|
|Last Modified:||01 Jan 2017 01:28|
Actions (login required)